MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD14
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left subclavian artery, using a lantern delivery microcatheter (lantern) and a pod coil.It should be noted that the patient¿s anatomy was mildly tortuous and calcified.While advancing the pod coil through the proximal length of the lantern, the pod coil got stuck.Therefore, the pod coil was removed.The physician then flushed the lantern and attempted to advance the pod coil again; however, it got stuck and the coil unintentionally detached within the lantern.Therefore, the lantern containing the detached pod coil was removed.It was reported that the pod coil was flushed out of the lantern.The procedure was completed using new pod coils, pod packing coils (packing coil) and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached.Further evaluation revealed that the pusher assembly was fractured, the introducer sheath had been cut, and the distal fractured segment was not returned for evaluation.It was reported that the pod coil had gotten stuck inside the microcatheter.If the pod coil is manipulated against resistance, the pusher assembly may either elongate beyond the reach of the pull wire and allow the embolization coil to detach, or the pusher assembly may become kinked and may subsequently fracture, resulting in a detached embolization coil.Based on the return condition and the reported complaint, the root cause of the reported advancement issue could not be determined.Further evaluation also revealed offset coil winds on the embolization coil.This damage may have occurred due to the coil becoming stuck and flushed out during the procedure.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20450833
Report Number3005168196-2024-00346
Device Sequence Number8616545
Product Code HCG
UDI-Device Identifier00814548019673
UDI-Public00814548019673
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD14
Device Lot NumberF108249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005